Volume 23, issue 1 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 7, 3233–3749
Issue 6, 2701–3231
Issue 5, 2165–2700
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Ubiquitous quasi-Fuchsian surfaces in cusped hyperbolic $3$–manifolds

Daryl Cooper and David Futer

Geometry & Topology 23 (2019) 241–298
Abstract

We prove that every finite-volume hyperbolic 3–manifold M contains a ubiquitous collection of closed, immersed, quasi-Fuchsian surfaces. These surfaces are ubiquitous in the sense that their preimages in the universal cover separate any pair of disjoint, nonasymptotic geodesic planes. The proof relies in a crucial way on the corresponding theorem of Kahn and Markovic for closed 3–manifolds. As a corollary of this result and a companion statement about surfaces with cusps, we recover Wise’s theorem that the fundamental group of M acts freely and cocompactly on a CAT(0) cube complex.

Keywords
hyperbolic 3-manifold, immersed surface, quasifuchsian, cubulation
Mathematical Subject Classification 2010
Primary: 20F65, 20H10, 30F40, 57M50
References
Publication
Received: 17 May 2017
Revised: 30 April 2018
Accepted: 11 July 2018
Published: 5 March 2019
Proposed: Ian Agol
Seconded: Benson Farb, Bruce Kleiner
Authors
Daryl Cooper
Department of Mathematics
University of California at Santa Barbara
Santa Barbara, CA
United States
http://web.math.ucsb.edu/~cooper/
David Futer
Department of Mathematics
Temple University
Philadelphia, PA
United States
https://math.temple.edu/~dfuter